Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 105, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 13, 2021, 1:53 PM CDT for Desha County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 13, 2021, 4:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Desha County, AR
The radar
The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3480 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
395
WGUS54 KLZK 131853
FFWLZK
ARC041-132200-
/O.NEW.KLZK.FF.W.0105.210613T1853Z-210613T2155Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
153 PM CDT Sun Jun 13 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Desha County in southeastern Arkansas...
* Until 455 PM CDT.
* At 151 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. With ongoing flooding issues
from recent rainfall, it will not take much additional rainfall to
cause problems. Doppler radars were estimating one to two inches
of rain had fallen in less than one hour. Additional flash
flooding is likely as a result.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Rohwer, Arkansas City, Tillar, Winchester, Kelso, Lucca Landing,
McGehee, Omega, Jersey Point, Reed, McArthur, Masonville, Yukon,
Halley and Pickens in Desha County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3386 9116 3378 9113 3372 9115 3371 9110
3365 9109 3371 9116 3369 9122 3365 9122
3365 9117 3360 9113 3356 9124 3352 9125
3353 9133 3352 9135 3356 9135 3356 9145
3378 9145 3378 9156 3386 9156
FLASH FLOOD...RADAR INDICATED
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:09 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 13, 12:09 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1209 PM CDT Sun Jun 13 2021 .UPDATE/AVIATION... Forecasts have been updated to better reflect current trends. Lower dewpoints will continue to move in from the northeast as a frontal boundary settles near southern Arkansas. Expect warm temperatures to continue, but conditions over the north and central behind the boundary won't feel as disgusting. Could see some isolated storms near the Delta Region this afternoon/early evening, but little if anything elsewhere. Aviation-wise, for the 18Z TAFs, VFR conditions will be prevalent. Depending on where the front ends up stalling, it wouldn't surprise me to see some temporary mvfr fog or vcfg, specifically down at LLQ in the overnight/early morning hours Monday. Isolated TSRA could occur at LLQ, but at this time, probability/coverage is too low for my liking for it to be included in the fcst. One last thing...a bit of a maintenance note here...the dewpoint sensor at ADF is not representative. We've contacted the FAA for maintenance. In the mean time, any amendments at ADF will be limited to sky condition only at least through this forecast cycle. && .PREV DISCUSSION...(ISSUED 635 AM CDT Sun Jun 13 2021) AVIATION... Surface high pressure will build into the area from the north and will bring drier air with it. Isolated thunderstorms will be possible in the south in the afternoon. Otherwise, VFR conditions are expected. PREV DISCUSSION...(ISSUED 416 AM CDT Sun Jun 13 2021) SHORT TERM...Today Through Monday Night The upper level high pressure system centered over west Texas continues to expand. This high will provide a northwest flow aloft for Arkansas through Monday night. A cold front has stalled across northern Arkansas and isolated thunderstorms developed early this morning near this front. The storms are dissipating. Northerly flow will bring drier air into the state today and tonight. This is going to limit thunderstorm development and they will be isolated at best in the southeast this afternoon. Southern sections will have heat indices of 100 to 105 degrees today but drier air will bring lower heat indices Monday. Highs today and Monday will be in the upper 80s to mid 90s. Lows tonight will be in the mid 60s to the mid 70s and in the mid to upper 60s Monday night. LONG TERM...Tuesday Through Saturday Quiet weather is anticipated through much of the period. The upper level pattern will initialize with robust ridging over the Srn Rockies and a series of weaker troughs traversing the OH River Valley region. Between systems, NWrly flow will ensue through much of the upcoming work week. Late in the period, the aforementioned ridge is progged to relax and retrograde, allowing the resultant flow to flatten a bit, and allow a more substantial trough to swing through the region by the weekend. Until then, surface high pressure will remain situated to the N providing light Nrly winds to AR. This will result in lower dew points, albeit mid 60s to lower 70s, compared to the previous day or two tastes of mid/upper 70s dew points. Temperatures may cool a degree or two as well, however numbers will remain in the upper 80s N to the lower 90s across Srn AR. Despite little cooling behind weak front/fronts, lower moisture values will be most noticeable and likewise reflected in lower afternoon heat index values. Expecting heat index values to remain near or below the century mark. Overnight lows will also be slightly cooler with readings in the 60s and 70s. Moisture will begin to increase Thursday and Friday as surface winds switch to the S/SW. In addition to increasing tropospheric moisture, temperatures will increase in tandem. Across the plains, a surface boundary is expected to develop and move towards the region. PoPs will begin to increase along and ahead of the boundary when introduced to a moistening and destabilizing air mass. At this point PoPs remain low but will likely increase as we approach the weekend. In the mean time, several drier days should aid in getting rid of some of our excess ground moisture from heavy rains the first two weeks of June. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Jun 13, 4:24 AM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 424 AM CDT Sun Jun 13 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 424 AM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will develop this afternoon. While organized severe weather is not expected, gusty winds and heavy rainfall will accompany some of the stronger storms. With the ground over saturated due to the heavy rains this past week, it will not take much runoff from additional rainfall to quickly produce localized flash flooding. Please be sure to heed local emergency management guidance on road closures due to high water, and avoid flooded areas if possible. Afternoon highs are forecast to top out in the upper 80s to mid 90s. The combination of these readings, along with high humidity values, will result in afternoon heat index values ranging from 100 to 105 degrees in the south. If planning to be outside for any length of time today, take frequent breaks and stay hydrated. .DAYS TWO THROUGH SEVEN...Monday Through Saturday A weather pattern more typical of summer will prevail next week as a large upper level ridge of high pressure builds over the nations mid- section. Hot and humid conditions will linger and chances of afternoon showers and thunderstorms will be very limited through the period. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/70
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:44 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 35 min |
| Jun 13, 2:09 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 21 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.